Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 23, 2011, 2:36 AM EDT for Ottawa County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 2:36 AM EDT (06:36 UTC)
- Expired
- Apr 23, 2011, 3:30 AM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 2:40 AM EDT | HAIL 1 | 2 Wnw Rocky Ridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS51 KCLE 230636
SVRCLE
OHC123-230730-
/O.NEW.KCLE.SV.W.0014.110423T0636Z-110423T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
236 AM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHWEST OHIO
* UNTIL 330 AM EDT
* AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GENOA...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...
OAK HARBOR...
PUT-IN-BAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8326 4163 8310 4154 8299 4153 8291
4160 8283 4165 8288 4165 8285 4173 8281
4169 8277 4160 8283 4155 8278 4155 8270
4149 8270 4151 8276 4149 8292 4145 8300
4145 8333 4149 8334 4150 8341 4157 8341
TIME...MOT...LOC 0635Z 250DEG 54KT 4150 8329
$$
ADAMS2 follow-up statements
355
WWUS51 KCLE 230652
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
252 AM EDT SAT APR 23 2011
OHC123-230730-
/O.CON.KCLE.SV.W.0014.000000T0000Z-110423T0730Z/
OTTAWA OH-
252 AM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR OTTAWA COUNTY...
AT 249 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEW SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GENOA...OR NEAR ELMORE...MOVING EAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ROCKY
RIDGE...OAK HARBOR...PORT CLINTON AND PUT-IN-BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8338 4162 8327 4163 8314 4162 8309
4157 8304 4153 8294 4154 8287 4160 8283
4155 8278 4156 8271 4153 8269 4149 8271
4151 8281 4148 8294 4146 8326 4151 8339
TIME...MOT...LOC 0651Z 250DEG 54KT 4151 8335
$$
ADAMS304
WWUS51 KCLE 230727
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
327 AM EDT SAT APR 23 2011
OHC123-230737-
/O.EXP.KCLE.SV.W.0014.000000T0000Z-110423T0730Z/
OTTAWA OH-
327 AM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY EXPIRES AT 330
AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THUNDERSTORMS IN
THE SOUTHERN PART OF THE COUNTY.
LAT...LON 4158 8338 4162 8327 4163 8314 4162 8309
4157 8304 4153 8294 4154 8287 4160 8283
4155 8278 4156 8271 4153 8269 4149 8271
4151 8281 4148 8294 4146 8326 4151 8339
TIME...MOT...LOC 0727Z 250DEG 54KT 4169 8267
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:39 AM EDT, 57 minutes earlier.
Area forecast discussion, Apr 23, 1:39 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
139 AM EDT SAT APR 23 2011
.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE INTO LOWER MICHIGAN
TONIGHT...LIFTING A WARM FRONT ACROSS THE AREA. THE LOW WILL MOVE
INTO SOUTHERN QUEBEC SATURDAY...DRAGGING A COLD FRONT ACROSS THE
AREA.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE CURRENTLY LOCATED OVER IL AT THIS TIME WITH WARM
FRONT EXTENDING ACROSS SOUTHERN OH. IN GENERAL MADE LITTLE CHANGE
TO CURRENT FORECAST WITH CATEGORICAL POPS ACROSS THE AREA...AND
WHILE THERE WILL BE SOME BREAKS IN ACTIVITY THROUGH THE OVERNIGHT
PERIOD THINKING THAT NEARLY THE ENTIRE AREA WILL SEE SOME SHOWER
AND THUNDERSTORM ACTIVITY THROUGH THE OVERNIGHT PERIOD.
SOME ITEMS OF CONCERN THROUGH THROUGH THE OVERNIGHT WILL BE A LOW
LEVEL JET MOVING ACROSS THE AREA WITH WINDS 60-70KT AT AROUND
050. WITH THE WARM FRONT STILL TO THE SOUTH SFC WINDS MAINLY STILL
SE OVER MUCH OF THE AREA...BUT ACROSS NW OH ESPECIALLY NEAR THE
LAKESHORE OBS AND TOL AND TDZ ARE SHOWING ACTUALLY A MORE NE
SURFACE FLOW. LATEST SOUNDING FROM DTX AND ILN SHOWING A DECENT
SFC INVERSION HOLDING ON AS OF 00Z SO WILL HAVE TO LOOK ALOFT AT
LAPSE RATES ALOFT. SLIGHT RISK FOR SVR REMAIN MAINLY SOUTH OF THE
FORECAST AREA...BUT THINKING THERE IS THE POSSIBILITY OF A FEW
ISOLATED SEVERE THUNDERSTORMS ACROSS THE AREA.
AS FOR TEMPERATURES WITH WARM FRONT PUSHING NORTHWARD OVERNIGHT
MENTIONED EARLY LOW TEMPS WITH A RISING TREND OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
MODELS CONTINUE TO MOVE LOW INTO SOUTHERN QUEBEC SATURDAY DRAGGING
TRAILING COLD FRONT ACROSS THE AREA. WILL SEE SOME LINGERING
SHOWERS/TSRA IN THE EAST AND SOUTH TOMORROW MORNING...BUT PRECIP
SHOULD EXIT AREA BY AFTERNOON AS FRONT PUSHES SOUTH.
AFTER THAT THINGS GET DICEY. MODELS ALL AGREE FRONT STALLS SOUTH
OF AREA WITH SEVERAL IMPULSES RUNNING ALONG THE FRONT...BUT MODELS
DO NOT AGREE WHERE BOUNDARY WILL STALL. NAM FURTHEST SOUTH AND GFS
FURTHEST NORTH. IF GFS RIGHT WILL BE A WET WEEKEND...WHILE NAM
MUCH DRIER. SPLIT THE DIFFERENCE KEPT LIKELY POPS IN THE SOUTH AND
CHANCE POPS GOING ACROSS THE NORTH.
BEST CHANCE FOR MORE CONVECTION IS SUNDAY NIGHT INTO MONDAY.
MODELS DIFFER ON THE EXACT TIMING...BUT THINGS DEFINITELY SETTING
UP FOR A WET PATTERN WITH A SERIES OF LOWS MOVE QUICKLY ACROSS THE
AREA.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM BEGINS TUESDAY WITH THE GFS AND 12Z ECMWF IN VERY GOOD
AGREEMENT SHOWING A NEGATIVELY TILTED UPPER TROF OVER THE UPPER
MIDWEST. AT THE SURFACE LOW PRESSURE WILL BE MOVING NORTHEAST ALONG
A COLD FRONT WITH A WARM FRONT NORTH OF THE AREA. THERE IS
CONFLICTING GUIDANCE ABOUT IF THE COLD FRONT MOVES THROUGH AFTER THE
LOW MOVES BY HOWEVER BY WEDNESDAY ANOTHER SURFACE LOW IS FORECAST TO
FOLLOW THE FIRST PLACING THE AREA BACK IN THE WARM SECTOR ONCE
AGAIN. BELIEVE THERE IS A CHANCE OF PRECIP HOWEVER SINCE THE AREA
SHOULD BE IN THE WARM SECTOR WILL CUT POPS A BIT FROM LIKELY TO HIGH
CHANCE GIVEN LACK OF FRONTAL FOCUS. THURSDAY THE MODELS BOTH HAVE
THE PARENT UPPER LOW ACROSS THE GREAT LAKES WITH THE GFS LOW
CENTERED OVER SRN LWR MI. BOTH MODELS ALSO HAVE THE AREA IN THE COLD
SECTOR HAVING BROUGHT THE COLD FRONT THROUGH BEHIND THE SECOND
SURFACE LOW WEDNESDAY NIGHT. FRIDAY THE UPPER LOW WILL BE NORTH OF
NORTHEAST OF THE AREA WITH SURFACE HIGH PRESSURE ATTEMPTING TO BUILD
IN FROM THE WEST. THE GFS HAS A SHORT WAVE RIDGE AND DRY AIR
BUILDING INTO THE AREA WHILE THE ECMWF IS A BIT SLOWER/COLDER/WETTER.
WILL FOLLOW THE GFS/HPC SOLUTION FOR NOW.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER SOUTHERN LAKE MICHIGAN WILL MOVE ACROSS NORTHERN
MICHIGAN THIS MORNING. AS IT DOES IT WILL DRAG A WARM FRONT ACROSS
THE REGION. THE WARM SECTOR WILL BE FAIRLY SHORT LIVED AS A COLD
FRONT ARRIVES DURING MOVE FROM WEST TO EAST LATE THIS MORNING INTO
THE AFTERNOON.
THERE WILL CONTINUE TO BE SCATTERED CONVECTION THROUGH THE MORNING
WITH A IFR/MVFR CONDITIONS OCCURRING. IFR CONDITIONS WILL MAINLY
OCCUR NORTH OF THE WARM FRONT AND THE HEAVIER THUNDERSTORMS. THE
REGION SHOULD SEE MVFR TO VFR AS THE COLD FRONT SWEEPS ACROSS THE
AREA THROUGH THE AFTERNOON.
.OUTLOOK...NON-VFR EXPECTED SUNDAY INTO MONDAY AND AGAIN ON WEDNESDAY.
&&
.MARINE...
NOT MANY CHANGES TO THE FORECAST THIS AFTERNOON. WILL LEAVE THE
SMALL CRAFT ADVISORY GO AS IS...ALTHOUGH THERE WILL LIKELY BE A
SEVERAL HOUR PERIOD OF SUB ADVISORY CRITERIA THIS EVENING. LOW
PRESSURE IS STILL ON TRACK TO PASS TO THE NORTH OF THE LAKE SATURDAY
MORNING. A COLD FRONT WILL SWEEP EAST ACROSS THE LAKE BY MIDDAY.
DOESN'T APPEAR THE NW FLOW BEHIND THE COLD FRONT WILL BE VERY
STRONG...BUT WILL STILL NEED A SMALL CRAFT INTO SATURDAY EVENING.
LIGHT WINDS EXPECTED FOR SUNDAY AS HIGH PRESSURES PASSES TO THE
NORTH. THE FIRST HALF OF NEXT WEEK WILL ALSO BE ACTIVE. A WARM
FRONT WILL LIFT NORTH OF THE LAKE ON MONDAY WITH A LOW AND COLD
FRONT MOVING THROUGH THE REGION ON TUESDAY. YET ANOTHER SYSTEM
WILL BE KNOCKING ON THE DOOR BY LATE WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ017-020>023-027>033-
036>038-047.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
LEZ142>145.
&&
SYNOPSIS...DJB
NEAR TERM...ABE
SHORT TERM...DJB
LONG TERM...TK
AVIATION...MULLEN
MARINE...KUBINAHazardous weather outlook, Apr 22, 5:21 AM EDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT FRI APR 22 2011 LEZ061-142>149-162>169-OHZ003-006>014-018-019-089-PAZ001>003-230930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- SENECA-HURON-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 521 AM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS TONIGHT. HEAVY RAINFALL LATE TODAY AND TONIGHT COULD CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS WILL LIKELY GUST TO 35 OR 40 MPH ON SATURDAY. ADDITIONAL RAINFALL EARLY AND MID WEEK NEXT WEEK COULD CONTINUE TO CAUSE A FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. OHZ017-020>023-027>033-036>038-047-230930- HANCOCK-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 521 AM EDT FRI APR 22 2011 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FLOOD WATCH WHICH GOES INTO EFFECT THIS AFTERNOON. HEAVY RAINFALL LATE TODAY AND TONIGHT COULD CAUSE FLOODING. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FLOOD WATCH. WINDS WILL LIKELY GUST TO 35 OR 40 MPH ON SATURDAY. ADDITIONAL RAINFALL EARLY AND MID WEEK NEXT WEEK COULD CONTINUE TO CAUSE A FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:36 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Apr 23, 2:47 AM EDT | Special Marine Warning | CLE | 118 min | |
| Apr 23, 5:08 AM EDT | River Flood Warning | CLE | Lake | 34 hr |
| Apr 23, 12:07 PM EDT | River Flood Warning | CLE | Lucas, Wood | 17 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.